ADVERTISEMENT

Q. I noticed some soap residue in my nebulizer while using it. Should I be concerned?

Answered by
Dr. Prashant Kumar Singh
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 11, 2017

Hello doctor,

I have been using a Levalbuterol nebulizer for a cough. I accidentally had some soap residue left in the nebulizer, and I used it for a minute before realizing this. Should I be very concerned?

#

Hello,

Welcome to icliniq.com.

  • I do not think you should be worried about, if it would have been in more concentration, your body would have reacted in the form of sneezing as a protective mechanism.
  • You can continue nebulization, but be careful in future, if the cough does not subside in a week to ten days, or associated with fever or abnormal colored secretions or mucous, try consulting your physician.

For further queries consult a pediatric allergic asthma specialist online --> https://www.icliniq.com/ask-a-doctor-online/pediatric-allergy-asthma-specialist

Hi doctor,

Thank you for the reply. Six weeks ago, I had a cold, congestion, facial pain, scratchy throat, and post-nasal drip (common for me), lasting about a week. It then turned into a persistent dry tickle cough. I had coughing fits about 10 minutes long, which would sometimes turn into a wheezing sound. I went to the primary doctor, and she thought I had a virus. A week later, I went back to another primary doctor since I was not feeling better, and she prescribed a nose spray that insurance did not cover, so I did not get it.

I went to my asthma specialist the following week. She did breathing spirometry test (score of 88 % last year score had been 96 %). She listened to my lungs, and she felt they were clear. She did nebulizer treatment in office and the score on breathing test improved. She recommended Xopenex nebulizer 3 to 4 times a day. I was not feeling hugely better with chest tightness although, the coughing has lessened, so I went back to the allergist. She had done a spirometry test before I did nebulizer treatment, and it increased to 93 % with almost no Xopenex in the system. The doctor gave me another nebulizer treatment in-office and had me repeat the test again, and no change was seen. She wants me to continue Xopenex nebulizer for 7 to 10 days because I still have a post-nasal drip.

She wants to treat me for a sinus infection, as I had sinus pain six weeks ago, but I no longer have now. She gave me Amoxicillin 875 mg every 12 hours. I am sensitive to medicines in general, and I do not like taking antibiotics unless necessary. I have no facial pain, pressure, sore throat, fever, or congestion. I only have a post-nasal drip and cough, which seems to be improving. Do you think the symptoms of the post-nasal drip and tickle cough indicate a sinus infection and warrants taking Amoxicillin? I would hate to treat something when it does not feel like I have a sinus infection. She also felt like my chest sounded very clear.

#

Hello,

Welcome back to icliniq.com.

  • Yes, since your cough and cold are long-standing, and you also had this throat discomfort, it would be better to take an antibiotic course to resolve the issue.
  • Nebulizer will not help to completely resolve the issue. Please go ahead and follow the doctor's advice and complete the course of antibiotic, as it seems to be an upper respiratory tract infection.

For more information consult a pediatric allergy asthma specialist online --> https://www.icliniq.com/ask-a-doctor-online/pediatric-allergy-asthma-specialist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Will antibiotics affect the sputum report?

Your sputum stain says that you have lower respiratory tract infection ...   Read full

Shall I take Amoxicillin for cough?

.. have recurrent infection, I would suggest to do investigations first. Currently, I suggest tablet Amoxicillin plus Clavulanic acid (Co-amoxiclav) 625 mg three times a day for seven days .. ...   Read full

I noticed some soap residue in my nebulizer while using it. Should I be concerned?

.. not think you should be worried about, if it would have been in more concentration, your body would have reacted in the form of sneezing as a protective mechanism. You can continue nebulization, but be careful in future, if the cough does not subs...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


The New COVID Variant From South Africa (Omicron)
The World Health Organisation has enlisted Omicron to be a variant of concern. Just scroll down the article to know abou...  Read more»
Managing Diabetes During Festive Season
All the festivals are indirectly a danger sign for diabetic patients. Read this article to know more about how to handle...  Read more»
What You Should Eat and Drink for A Healthy Life!!
Food is essential for our survival, and what we eat definitely impacts our health. We can easily reduce the risk of many...  Read more»

Ask your health query to a doctor online?

Ask a Pediatric Allergy Asthma Specialist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.